Funnel Cloud, Yavapai
- When
- September 10, 1:30 PM MST
- Where
- Yavapai County, 2.07 mi N of Chino Vly
- Reported by
- Trained Spotter
- Coordinates
- 34.760, -112.450
A funnel cloud was sighted west of Chino Valley.
A thunderstorm produced large hail and a funnel cloud over Chino Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A thunderstorm produced large hail and a funnel cloud over Chino Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Sep 10, 9:35 AM MST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 935 AM MST SAT SEP 10 2011 .SYNOPSIS...A LOW PRESSURE SYSTEM OVER THE SOUTHWESTERN STATES WILL BRING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE MIDDLE OF NEXT WEEK. STORMS THIS WEEKEND MAY PRODUCE LOCALLY HEAVY RAIN AND HAIL. COOLER THAN NORMAL TEMPERATURES WILL CONTINUE. && .DISCUSSION...THE MID AND UPPER LEVEL LOW THAT WAS CENTERED NEAR PAGE ARIZONA YESTERDAY AND HELPED BRING NUMEROUS THUNDERSTORMS TO NORTHERN AZ HAS WEAKENED CONSIDERABLY THIS MORNING. THE FOCUS NOW TURNS TO A NEW LOW DEVELOPING OVER SOUTHERN CALIFORNIA. THIS LOW IS FORECAST TO REMAIN NEARLY STATIONARY THROUGH AT LEAST MONDAY...THEN KICK OUT ACROSS OUR REGION TOWARD THE MIDDLE OF NEXT WEEK. FOR TODAY...LOW LEVEL MOISTURE HAS REMAINED NEARLY UNCHANGED FROM YESTERDAY...HOWEVER THE MID LEVELS HAVE DRIED AND WARMED A BIT. SO EXPECT SLIGHTLY LESS THUNDERSTORM COVERAGE THROUGH THIS AFTERNOON COMPARED TO YESTERDAY. HOWEVER...DEEPER MOISTURE POISED OVER SONORA MEXICO THIS MORNING IS FORECAST TO BE PULLED NORTHWARD INTO ARIZONA LATER TONIGHT INTO SUNDAY AS SOUTHERLY FLOW DEVELOPS AHEAD OF THE LOW. A MID-LEVEL WIND SPEED MAX IS ALSO FORECAST TO ROTATE INTO THE STATE LATE TONIGHT THROUGH SUNDAY. THE BEST COMBINATION OF WIND SHEAR AND INSTABILITY IS EXPECTED ALONG AND WEST OF A LINE FROM PAGE TO PAYSON. SOME STORMS THAT DEVELOP IN THIS AREA LATE TONIGHT THROUGH SUNDAY COULD BECOME STRONG OR SEVERE...WITH LARGE HAIL...STRONG GUSTY WINDS AND FLASH FLOODING POSSIBLE. CURRENT FORECASTS COVER THESE TRENDS WELL AND NO UPDATES ARE PLANNED THIS MORNING. MONDAY THROUGH WEDNESDAY...THE GFS AND EUROPEAN MODELS SHOW THE LOW PRESSURE SYSTEM WOBBLING OVER CENTRAL AND SOUTHERN CALIFORNIA. MOISTURE WILL LINGER OVER ARIZONA AND SHOULD BE SUFFICIENT FOR A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. THURSDAY AND BEYOND...MODELS IN GOOD AGREEMENT THAT THE CALIFORNIA LOW WILL CROSS ARIZONA AND MOVE EASTWARD. PRECIP CHANCES ARE DECREASING THROUGH THIS PERIOD. && .AVIATION...FOR THE 18Z PACKAGE...ISOLATED TO SCT SHRA/TSRA WILL DEVELOP AFT 18-20Z TODAY. MVFR/IFR CONDITIONS...STRONG WINDS...AND SMALL HAIL PSBL IN THE STRONGER STORMS. ISOLD TO SCT SHRA/TSRA WILL BE POSSIBLE THROUGH THE NIGHT. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC..................JJ AVIATION................MAS FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 601 AM MST SAT SEP 10 2011 AZZ004>018-037>040-110700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 601 AM MST SAT SEP 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE NORTHLAND TODAY. SOME STORMS WILL PRODUCE HEAVY RAINFALL AND SMALL HAIL. THERE IS THE POTENTIAL TODAY FOR LOCALIZED FLOODING. THUNDERSTORMS ACTIVITY IS EXPECTED TO CONTINUE OVERNIGHT WITH A FEW STORM CAPABLE OF PRODUCING HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER NORTHERN ARIZONA ON SUNDAY. A FEW OF THE STRONGER STORMS MAY PRODUCE HAIL... STRONG WIND GUSTS...AND LOCALLY HEAVY RAINFALL....ESPECIALLY OVER AREAS WEST OF A LINE FROM PAGE TO PAYSON. A CHANCE OF STORMS WILL PERSIST FROM MONDAY THROUGH AT LEAST WEDNESDAY. SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
830 AM MST SAT SEP 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 5 SE FLAGSTAFF 35.14N 111.56W
09/08/2011 E1.00 INCH COCONINO AZ PUBLIC
LAKE MARY CAMPGROUND. PEA TO QUARTER-SIZED HAIL. SOME
DENTS IN ROOFS OF RVS. HAIL LASTED 30 MINUTES. AT LEAST
1 INCH ACCUMULATION ON GROUND.
&&
EVENT NUMBER FGZ1100239
DGVSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1244 PM MST SAT SEP 10 2011 AZZ012-016-102000- COCONINO AZ- 1244 PM MST SAT SEP 10 2011 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN COCONINO COUNTY IN NORTH CENTRAL ARIZONA UNTIL 100 PM MST AT 1238 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF CHAVEZ MOUNTAIN...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RURAL COCONINO COUNTY SOUTH OF METEOR CRATER... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES. && LAT...LON 3500 11109 3477 11099 3471 11129 3488 11137 TIME...MOT...LOC 1944Z 249DEG 4KT 3482 11123 KD
The Flagstaff radar (KFSX), 116 km away, was scanning. The volume nearest the first event began at 20:29 UTC.
1 funnel cloud, 1 hail. Local standard time, as filed.
A funnel cloud was sighted west of Chino Valley.
One inch diameter hail was reported by a trained spotter in Chino Valley.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2011Every state in 2011This day in weather historyWarnings in Arizona, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 348555, 348556.